• A
  • A
  • A
  • ABC
  • ABC
  • ABC
  • А
  • А
  • А
  • А
  • А
Regular version of the site

Article

Locally Topologically Generic Diffeomorphisms with Lyapunov Unstable Milnor Attractors

Moscow Mathematical Journal. 2017. Vol. 17. No. 3. P. 511-553.

We prove that for every smooth compact manifold M and any r>=1, whenever there is an open domain in Diff^r (M) exhibiting a persistent homoclinic tangency related to a basic set with a sectionally dissipative periodic saddle, topologically generic diffeomorphisms in this domain have Lyapunov unstable Milnor attractors. This implies, in particular, that the instability of Milnor attractors is locally topologically generic in C^1 if dim M >=3 and in C^2 if dim M = 2. Moreover, it follows from the results of C.Bonatti, L.J.Diaz and E.R.Pujals that, for a C^1 topologically generic diffeomorphism of a closed manifold, either any homoclinic class admits some dominated splitting, or this diffeomorphism  has an unstable Milnor attractor, or the inverse diffeomorphism has an unstable Milnor attractor. The same results hold for statistical and minimal attractors.